MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TURBOWHISKER BLD EP-1 4.5MM(6); SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. TURBOWHISKER BLD EP-1 4.5MM(6); SAW, POWERED, AND ACCESSORIES
Catalog Number 7205316
Medical Device Problem Codes Delivered as Unsterile Product (1421); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that all six (6) blades in the turbowhisker blade box were damaged; there were holes in the package.The malfunction was found during unboxing; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
H11 h3, h6, the reported device was not returned to the designated complaint unit for independent evaluation.However, an analysis of the customer provided images found two perspectives of the rear package of the reported device.The ref and lot numbers can be seen in one of the images and matches the reported information.Four holes can be seen next to the ce mark on the right side of the packaging.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the work instructions found that the integrity of the package and seal area must be inspected to ensure a seal/sterile barrier system with no voids, channels or incomplete seals.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include mishandling during shipping or contact with another source.Based on this investigation, the need for corrective action is not indicated.

Brand Name
TURBOWHISKER BLD EP-1 4.5MM(6)
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22901559
Report Number1219602-2025-02140
Device Sequence Number7910986
Product Code HAB
UDI-Device Identifier03596010251442
UDI-Public3596010251442
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7205316
Device Lot Number51129100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by Manufacturer12/12/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date12/15/2025
Date Device Manufactured05/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown